New onset polyarthritis during successful treatment of hidradenitis suppurativa with infliximab

British Journal of Dermatology, 03/28/2011

The five cases described in this article suggest that infliximab treatment in hidradenitis suppurativa can induce a transient but severe polyarthritis. The underlying mechanisms remain to be further investigated.

Author Commentary

Since the first observation of the beneficial effect of infliximab in patients with Crohn’s disease and coexisting HS in 2001, the use of infliximab for patients with solitary HS has increased. Therefore it is important that knowledge about the adverse events is as complete as possible. We describe a remarkable observation of five cases of polyarthritis after infliximab treatment. We hope that this information contributes to our knowledge of possible adverse events of infliximab. The five cases described in this article suggest that infliximab treatment in hidradenitis suppurativa can induce a transient but severe polyarthritis. The underlying mechanisms remain to be further investigated.

Print Article Summary Cat 2 CME Report